MAUDE Adverse Event Report: ETHICON INC. J-VAC* RESV. 450 ML; CATHETER AND TIP SUCTION

ETHICON INC. J-VAC* RESV. 450 ML; CATHETER AND TIP SUCTION
Model Number 2162
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: please confirm the total qty involved? only one unit.A total of 2 products documented in the file, is this correct? only one unit.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.A total of 2 products documented in the file, is this correct? if yes, was the issue of "did not have vacuum" noticed during same procedure with both products from same lot#? what do you mean by "did not have vacuum" was there inadequate suction during use of product? did the product function properly upon the first activation? did the reservoir inflate quickly upon activation? how long was the device used before the inadequate suction occurred? how was case completed?.
 
Event or Problem Description
It was reported that a patient underwent a procedure for resection of adipose tissue in the thigh, buttocks and arms on (b)(6) 2018 and a reservoir was connected to a drain.During the procedure, the reservoir did not have vacuum and had to be replaced by another.The surgery was not prolonged.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Sample received for evaluation did not match with the lot number reported on initial notification.Lot reported was jt8615 and lot received jt8593.Requested additional information for clarification - lot reported was jt8615 and lot received jt8593.The device history records were reviewed for jt8615 and jt8593 and the manufacturing criteria were met prior to the release of these 2 possible lots.Device evaluation: damaged/broken component: sample was evaluated and no damage/broken components that could related to the defect reported by the customer could be observed.Sample was found in good condition.Plate was activated and de-activated several times without any issues.Tears in bag: reservoir didn't present any damage or tears on the front or the back side.Plate was activated, port closed, and the swelling reservoir was pressed to verify if there could be any visible leak.No leak could be identified.Damage on seal: perimeter and port seal were verified, it was confirmed sample didn't present any damage, channels, or incomplete seal that could generate a leak on the sample.Plate was locked, and ports were close, then plate was activated to verify if air could get inside the reservoir.After 10 minutes the reservoir maintained the same condition confirming there is no damage on the perimeter or the port seal.Incomplete or no vacuum drawn on product: defect could not be confirmed on sample received.Pouch where sample was received was from laboratory, then it was observed that the exit port plug was opened, when any of the ports ( suction/exit) are opened the sample will lost vacuum.There, it couldn't be verified that sample arrived from flex to customer without vacuum, defect reported by customer is not confirmed and is not related to flex manufacturing process and the other external causes could have affected the product integrity such as handling, non-proper usage or any other possible contributor out of the flex control.Based on the present analysis, it is determined that the reported complaint is not confirmed and is not related to flex manufacturing process and other external causes could have affected the product integrity such as handling, non-proper usage or any other possible contributor out of the flex control.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to fda: 9/8/2020.

Common Device Name
CATHETER AND TIP SUCTION
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7845331
Report Number2210968-2018-75611
Device Sequence Number11526919
Product Code JOL
UDI-Device Identifier10705031003316
UDI-Public10705031003316
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
CL II EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2162
Device Catalogue Number2162
Device Lot NumberJT8615
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2018
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer10/11/2018
08/17/2020
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date11/08/2018
09/08/2020
Patient Sequence Number1